Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Does fluconazole usage cause problems for people with heart issues?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
I have been prescribed 150mg dosage of fluconazole to be take once daily for three days due to a yeast infection. My concern is that I have read it can cause problems for people with heart issues - is this safe for me to take with my heart condition? I have a heart block with high vagal tone and sic sinus syndrome. Also I am not sure what my potassium and magnesium levels are but wondered if it is safe to take with vitamin and mineral deficiencies present?
Posted Tue, 25 Mar 2014 in General Health
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: No. Not advisable to take flucan. Change drug. Detailed Answer: Hello, I have gone through your query and understand your concern. It is not all advisable to use the fluconazole with conductive or rhythm heart problems like sick sinus syndrome. Because Use of fluconazole can cause QT prolongation. QT prolongation can infrequently result in serious (rarely fatal) fast/irregular heartbeat and other symptoms (such as severe dizziness, fainting) that need medical attention right away. Further you should check your electrolytes level especially pottasium and magnesium, before start taking the fluconazole. Because low level of this minerals can cause QT Prolongation. Thus in both condition ( Sick sinus syndrome and Low pottasium as well magnesium) is not a favorable condition to take fluconazole. You should explain the heart problems as well as vitamin and minerals deficiencies to your treating doctor. He may prescribe other antifungals for you. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor